Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

March 2, 2020Meriwether County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 2, 2020, 8:33 PM EST for Meriwether County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2020, 8:33 PM EST (01:33 UTC)
Expired
Mar 2, 2020, 9:00 PM EST
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS82 KFFC 030133
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
833 PM EST Mon Mar 2 2020
 
GAZ067-069-078-079-030200-
Harris GA-Upson GA-Meriwether GA-Talbot GA-
833 PM EST Mon Mar 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...WESTERN
UPSON...SOUTHERN MERIWETHER AND NORTHWESTERN TALBOT COUNTIES UNTIL
900 PM EST...

At 832 PM EST...a strong thunderstorm was over Warm Springs, or 10
miles south of Greenville...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs, Sprewell Bluff State Park,
Raleigh, Durand, Flint Hill, Imlac and Harris City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3306 8454 3304 8453 3304 8454 3301 8454
      3300 8453 3299 8453 3298 8452 3297 8452
      3298 8450 3284 8443 3279 8475 3291 8482
TIME...MOT...LOC 0132Z 248DEG 29KT 3288 8470 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 2, 7:01 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 2, 7:01 PM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
701 PM EST Mon Mar 2 2020

.PREV DISCUSSION... /Issued 321 PM EST Mon Mar 2 2020/

SHORT TERM /Tonight through Tuesday Night/...
It has begun...

A shield of rain and rain showers has overrun the forecast area
ahead of weak surface troughing showing the placement of a surface
warm front cutting through Alabama. The warm front will continue to
rise through the forecast area through Tuesday afternoon before the
associated cold front pushes southward through Wednesday morning at
the end of the short term period.

Within this time period, two distinct rounds of rain are expected
before another in the long term. This first will continue along and
ahead of the warm front eventually trying to mostly push out by late
tonight outside some residual scattered showers. The second round
will come ahead of the enhanced forcing ahead of the cold front
which will push through the area on Tuesday going from primarily NW
to SE. As the warm front lifts north dewpoints in the lowers 60s
will flood the forecast area keeping temperatures elevated with
highs around 70 on Tuesday and lows in the 50s tonight and tomorrow
night. Over the next 36 hours QPF around a half inch to an inch is
expected for central Georgia and a quarter to a half inch for north
Georgia. Starting the priming pump for possible flooding concerns,
yet again, in the front half of the long term period.

Thiem

LONG TERM /Wednesday through Monday/...
Heavy rain will resume in earnest Wed afternoon. The upper low
continues on a somewhat more southerly track than previous model
runs from last weekend, which will help us with keeping
instability and the heaviest rain further south. Another feature
seen in model progs is increasingly strong CAD event developing
over most of the area late Wed night and Thurs. While this could
enhance rainfall over middle GA, it should keep threat for severe
storms south of our CWA on Thursday. Will continue to monitor
later guidance but for now, have updated ESF with slightly lower
total rainfall amounts than prev forecast (based on model
consensus and WPC guidance). WPC Excessive Rainfall Outlook still
indicating only slight risk for day 3 (late Wed and Thurs). SPC
day 4 outlook (12Z Thurs - 12Z Fri) also keeping any severe risk
just south of our CWA.

Once system clears out late Thursday, things will improve greatly.
Dry/cool pattern begins with strong winds only Friday. A quick-
moving clipper system expected to drop in behind the main wave
Friday over north GA, but limited lift and moisture expected to
preclude any precip, though some clouds are likely. Extended dry
period will continue through Monday with near or slightly below
normal temps.

SNELSON

&&

.AVIATION...
00Z Update...
Showers will continue off and on through the TAF period, mainly
across northern TAF sites this evening and overnight,
transitioning over central GA by tomorrow. Winds will be out of
the SOUTh and SOUTHWEST at 5-10kts. CIGs and VIS will be mainly
IFR/MVFR throughout the period.

//ATL Confidence...00Z Update...
Low confidence on how low CIGs will go overnight and timing of
improvement. Medium confidence all other elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  68  51  60 /  80  70  40  40
Atlanta         55  68  51  56 /  80  70  50  60
Blairsville     48  63  43  57 /  70  70  20  30
Cartersville    54  69  50  59 /  80  70  40  40
Columbus        60  72  55  61 /  60  80  60  70
Gainesville     51  66  50  58 /  80  70  30  40
Macon           59  70  55  60 /  60  80  60  70
Rome            54  69  50  58 /  60  70  40  40
Peachtree City  56  70  52  57 /  70  70  50  70
Vidalia         60  73  59  65 /  60  60  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....SNELSON
AVIATION...Atwell
Hazardous weather outlook, Mar 2, 4:48 AM EST, 15 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
448 AM EST Mon Mar 2 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
448 AM EST Mon Mar 2 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Rain chances will be on the increase across the area through
tonight. In addition, isolated thunderstorms will be embedded
within the showers at times, primarily over North Georgia. No
strong or severe storms are anticipated at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Multiple periods of moderate to heavy rain along with isolated
thunderstorms are expected across north Georgia and central
Georgia through Thursday morning. These multiple periods of rain
will lead to localized flooding concerns in north and central
Georgia. Please see the latest Hydrologic Outlook for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Mar 2, 8:28 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
828 PM EST Mon Mar 2 2020

GAZ066-067-078-030200-
Harris GA-Troup GA-Meriwether GA-
828 PM EST Mon Mar 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...SOUTHERN
TROUP AND WESTERN MERIWETHER COUNTIES UNTIL 900 PM EST...

At 827 PM EST...a strong thunderstorm was over Lakeview, or near
Lanett...moving east at 40 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
LaGrange, Hamilton, West Point, Pine Mountain, Cannonville, Stovall,
Piedmont Heights, Big Springs, Jones Crossroads, Baughs Crossroads,
Smiths Crossroad, Whitesville-Pine Lake and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3303 8521 3299 8481 3272 8487 3280 8516
      3281 8517 3283 8517 3285 8515 3286 8519
      3301 8521
TIME...MOT...LOC 0127Z 279DEG 33KT 3291 8516

WIND...40MPH
Special weather statement, Mar 2, 8:33 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
833 PM EST Mon Mar 2 2020

GAZ067-069-078-079-030200-
Harris GA-Upson GA-Meriwether GA-Talbot GA-
833 PM EST Mon Mar 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...WESTERN
UPSON...SOUTHERN MERIWETHER AND NORTHWESTERN TALBOT COUNTIES UNTIL
900 PM EST...

At 832 PM EST...a strong thunderstorm was over Warm Springs, or 10
miles south of Greenville...moving east at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs, Sprewell Bluff State Park,
Raleigh, Durand, Flint Hill, Imlac and Harris City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3306 8454 3304 8453 3304 8454 3301 8454
      3300 8453 3299 8453 3298 8452 3297 8452
      3298 8450 3284 8443 3279 8475 3291 8482
TIME...MOT...LOC 0132Z 248DEG 29KT 3288 8470

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 8:28 PM ESTSpecial Weather StatementFFCTroup32 min
Mar 3, 2:00 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Douglas45 min
Mar 3, 2:33 PM ESTFlash Flood WatchFFCBaldwin, Barrow, Bibb, Bleckley, Butts, Carroll and 63 more52 hr
Mar 3, 5:24 PM ESTSpecial Weather StatementFFCEmanuel36 min
Mar 3, 5:28 PM ESTSpecial Weather StatementFFCJohnson32 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.